Indiana, 2003

Flood in Indiana, April 14 to 16, 2003

April 14 to 16, 2003 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 14, 2:45 AM CST, 15 minutes earlier.

Area forecast discussion, Apr 14, 2:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT MON APR 14 2003

MAIN CHALLENGE FOR THIS FORECAST IS TIMING OF PRECIPITATION CHANCES
FOR MID WEEK AND AGAIN NEXT WEEKEND.

SKIES SHOULD REMAIN MOSTLY SUNNY/CLEAR THROUGH TUESDAY...AS ONLY A
FEW PATCHES OF CIRRUS ARE EXPECTED TO DRIFT ACROSS THE AREA.  LATE
TUESDAY THE MODELS AGREE THAT THE MID/UPPER LEVEL RIDGE LINE WILL
SHIFT EAST OF TEH QUAD STATE...ALLOWING FOR AN INCREASE IN CLOUD
COVER TUESDAY NIGHT AND WEDNESDAY.  LOOKING AT THE ETA LOW LEVEL
TEMPERATURE FORECAST...THE COOLER MAV GUIDANCE NUMBERS LOOK CLOSER
FOR HIGHS TODAY AND TUESDAY...DESPITE INCREASING SOUTHERLY SURFACE
FLOW.

HAVE REMOVED THE CHANCE OF PRECIPITATION FROM THE TUESDAY NIGHT
WEDNESDAY MORNING PERIODS...AS LITTLE IN THE WAY OF WARM ADVECTION
TYPE ACTIVITY IS ADVERTISED BY THE ETA OR GFS AHEAD OF THE MAIN
FRONT/DRYLINE LATE WEDNESDAY.  THE GFS CONTINUES TO BE A BIT FAST
WITH THIS SYSTEM...SO THE FORECAST WILL LOOK A LOT LIKE THE ETA.
WILL KEEP A CHANCE OF SHRA/TSRA GOING FOR WEDNESDAY AFTERNOON FOR
ALL AREAS...WITH BEST CHANCE IN THE FAR WEST.  HOWEVER...BELIEVE
THAT MOST OF THE ACTIVITY WILL BE CONFINED TO THE COLD FRONT/DRYLINE
WHERE DECENT CONVERGENCE IS EXPECTED...WITH SURFACE DEWPOINTS
NUDGING UP TO AROUND 60 DEGREES.  THE BETTER MOISTURE/INSTABILITY IN
THE ETA SEEMS REASONABLE SINCE IT TAKES THE SYSTEM FURTHER SOUTH AND
IS SLOWER WITH IT.  SO WILL GO WITH LIKELY TSRA/SHRA ALL AREAS FOR
WEDNESDAY NIGHT.  AM NOT OVERLY THRILLED WITH THE SEVERE THREAT AT
THIS TIME DUE TO THE MEAGER MOISTURE AND INSTABILITY AVAILABLE TO
THE STORMS.  HOWEVER...WILL NEED TO KEEP A CLOSE EYE ON THE
SITUATION.

WILL KEEP THE CHANCE OF SHOWERS GOING IN THE EASTERN SECTIONS FOR
THURSDAY MORNING...AND THEN CLEAR THINGS OUT ACROSS THE ENTIRE
FORECAST AREA LATER THURSDAY.

FRIDAY LOOKS TO BE DRY...BUT AS THE AREA COMES BACK UNDER THE
INFLUENCE OF SOUTHWEST FLOW ALOFT...AND THE GULF BEGINS TO OPEN UP
FOR REAL...CHANCES OF TSRA/SHRA LOOK GOOD FOR NEXT WEEKEND.
COINCIDENTALLY...NEXT WEEKEND WILL BE THE FIRST ANNIVERSARY OF THE
APRIL 21 TO 28 TORNADOS ACROSS THE CWA.

.PAH...NONE.

DRS
Hazardous weather outlook, Apr 13, 4:00 AM CST, 23 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT SUN APR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND AGAIN ON SATURDAY.  A LOW PRESSURE SYSTEM IS
FORECAST TO TRACK NORTHEAST ACROSS THE CENTRAL PLAINS DURING THE
MIDDLE OF THE WEEK.  BRISK SOUTHWEST WINDS WILL BRING ENOUGH WARMTH
AND MOISTURE FOR THE POSSIBILITY OF THUNDERSTORMS.  HOWEVER...WITH
ONLY LIMITED INSTABILITY EXPECTED...THE THUNDERSTORMS SHOULD STAY
BELOW SEVERE LEVELS.

A SECOND STORM SYSTEM WILL BRING ANOTHER CHANCE OF THUNDERSTORMS TO
THE REGION ON SATURDAY.  THE TIMING OF THIS SYSTEM IS IN DOUBT...BUT
THE POTENTIAL EXISTS FOR BETTER MOISTURE AND INSTABILITY TO BE IN
PLACE ACROSS THE REGION WHEN IT ARRIVES.  THEREFORE...THERE WILL BE
A BETTER CHANCE FOR STRONG...IF NOT SEVERE...THUNDERSTORMS WITH THE
STORM SYSTEM NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE FORECAST FOR NEXT
WEEKEND.

DRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Warrick

When
April 14, 3:00 AM CST to April 16, 3:00 AM CST
Where
Warrick forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

The Ohio River rose a couple of inches above flood stage at the Newburgh Lock and Dam, where flood stage is 38 feet. Minor flooding of low-lying fields occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349365.